Yes, this can happen on any antibiotic, it is called a secondary infection, and most pharmacy print outs for antibiotics warn of this.
Call your doc on Monday, in the meantime, if the pain of your bladder infection is bothering you, you may want to go to the pharmacy and buy a product called Azo Standard. It's an over the counter product and works great. It does, however stain one's urine bright orange, so if you are female use a pantiliner so as not to wreck your lingerie.
Augmentin, which is a penicillin antibiotic is one of the most common antibiotics to cause a superinfection... which means that it wipes out some of the "good" microorganisms when treating an infection for a "not so good" microorganism, hence causing a yeast infection vaginally, or a UTI. The Azo-Standard that dear SweetLemon recommended is great for treating the "symptoms" of the superinfection, although it will do nothing for getting rid of the actual superinfection. You will have to get a prescription for the superinfection from your doctor. If it is a UTI you will need an antibiotic prescribed by your doctor. But if it is a yeast infection vaginally, you can get over the counter remedies such as Monostat or something like that.
Drink LOTS and LOTS of water to flush your kidneys and bladder of all those extra bacteria. The Azo will help with the uncomfortable burning until you can get a script from your doctor tomorrow.
When taking antibiotics, such as Augmentin, you can take acidophilus pills, which are probiotics to prevent a "superinfection" from occurring... just a FYI for future use. The acidophilus pills can be found where vitamins are sold in the pharmacy or supermarket.
Good luck. I know you must be very uncomfortable. Take the Azo for today and drink lots of water until you can get a script for your UTI.
All my best... pup
- Augmentin Information for Consumers
- Augmentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Augmentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Sep 2011 • 1 answer
Posted 22 Sep 2011 • 1 answer
Side Effect - Hi, my Dad is 82 yrs old and had a reaction to amoxacillin augmentin. After taking it?
Posted 22 May 2012 • 1 answer
Posted 30 Nov 2014 • 1 answer
Posted 18 days ago • 0 answers